Thunderstorm Wind, El Paso
- When
- August 11, 10:38 PM MST
- Where
- El Paso County, 11 mi SSE of Fountain
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 38.533, -104.622
Wind gusts estimated at around 70 mph destroyed a barn and sent debris into a nearby house 40 yards away.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Wind gusts estimated at around 70 mph destroyed a barn and sent debris into a nearby house 40 yards away.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 11, 2:08 PM MST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT SAT AUG 11 2007 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENTLY...THE RIDGE OF HIGH PRESSURE CENTERED OVER TX CONTINUED TO BE THE MAIN INFLUENCE FOR THE REGION...KEEPING HOT AND PREDOMINANTLY DRY WX IN PLACE. A SWATH OF MOISTURE LAY ACROSS THE SOUTHERN PORTIONS OF COLORADO...AS PER WV SATELLITE IMAGERY...AND COMBINED WITH H5 VORT WAS TRIGGERING SOME ISOLATED STORMS OVER THE SOUTHERN SANGRES AND S SAN LUIS VALLEY THIS AFTN. TEMPS HAVE WARMED QUICKLY WITH 70S AND 80S FOR THE MTS AND HIGH VALLEYS...90S TO AROUND 100 FOR THE E PLAINS. A BOUNDARY THAT DROPPED DOWN THE E HALF OF THE STATE THIS MORNING HAS PRODUCED A MARKED DRYLINE FOR THE FAR EAST...WITH DEWPOINTS AROUND 60 F FOR KLAA...AND MID TO UPPER 30S FOR KLHX AND WEST. TONIGHT AND TOMORROW...NO CHANGE IN THE UPPER PATTERN AS THE RIDGE REMAINS STAGNANT. WHAT CHANGES IS THAT SFC WINDS SWITCH AROUND TO A S DIRECTION AND ACT TO DRAW LLVL MOISTURE UP ACROSS THE E PLAINS. WHILE MOISTURE PLUME REMAINS ACROSS THE MTS AND HIGH TERRAIN THROUGH TOMORROW...INCREASED MOISTURE FOR THE PLAINS KEEPS THE AVAILABLE CAPE HIGH. NO REAL UPPER SUPPORT TO TRIGGER CONVECTION...SO MAIN DRIVING FORCE WILL BE SOLAR HEATING. THEREFORE...CONVECTION SHOULD BEGIN DYING DOWN SOON AFTER SUNSET...CONTINUING THE LATEST OVER THE CONTDVD. CLEARING SKIES OVERNIGHT...THEN REPEAT FOR SUNDAY AFTERNOON WITH PERHAPS A SLIGHTLY GREATER CHANCE FOR CONVECTION...THOUGH WILL KEEP POPS AT ISOLATED FOR NOW. 850 AND 700 MB TEMP CHARTS INDICATE MAX TEMPS AT OR SLIGHTLY ABOVE READINGS TODAY...WHICH MEANS UPPER 70S TO MID 80S FOR THE HIGHER TERRAIN...90S TO AROUND 100 F FOR THE PLAINS. LATEST MAV NUMERICAL GUIDANCE CAME IN REALLY HOT FOR TOMORROW...BUT WENT WITH FORECAST MAX TEMPS JUST A BIT BELOW. WILL NOTE THAT HIGHEST FORECAST CAPE VALUES LIE ALONG THE CO/KS BORDER...WHICH MAKES SENSE AS PER DEWPOINTS FROM SFC OBS...SO WILL ADVISE INCOMING CREW ON THIS POTENTIAL FOCUS AREA FOR STRONG CONVECTION. MOORE .LONG TERM... (SUNDAY NIGHT THROUGH NEXT SATURDAY) UPPER RIDGE REMAINS THE DOMINANT WEATHER FEATURE THROUGH THE NEXT 7 DAYS...WITH ONLY MINOR FLUCTUATIONS IN TEMPS AND PRECIP CHANCES EXPECTED. CENTER OF THE UPPER HIGH WOBBLES BACK WESTWARD INTO COLORADO ON MONDAY...WITH HEIGHTS CLIMBING 10-20 METERS BY LATE AFTERNOON. MONDAY COULD BE THE WARMEST DAY OF THE WEEK IF THIS VERIFIES...WITH 100F DEGREE READINGS WIDESPREAD ON THE PLAINS...THOUGH MAV FCSTS OF 105F ACROSS THE LOWER ARKANSAS VALLEY LOOK A LITTLE TOO HOT GIVEN 700 MB TEMPS REMAINING BELOW 20C. MID LEVEL MOISTURE PLUME REMAINS IN PLACE WITH AFTERNOON STORMS OVER THE MOUNTAINS ONCE AGAIN...THOUGH EASTERLY STEERING CURRENTS SUGGEST STORMS WILL STRUGGLE TO EVEN MAKE IT TO I-25 BY EVENING. HEIGHTS FALL SLIGHTLY TUE/WED AS RIDGE WOBBLES BACK EAST...WHICH SHOULD LEAD TO SLIGHTLY COOLER MAX TEMPS AND A SMALL UPTURN IN CONVECTIVE CHANCES OVER THE MOUNTAINS AND I-25 CORRIDOR. 12Z GFS HAS BACKED OFF OF FRONTAL PASSAGE WED NIGHT/THU...WITH FRONT WASHING OUT ALONG THE PALMER DIVIDE DURING THE DAY THURSDAY. MIGHT NEED TO LOWER POPS OVER THE PLAINS FOR LATE WEEK IF THIS VERIFIES...AS GFS NOW SHOWS A FAIRLY LARGE AREA OF DRIER AIR SPREADING NORTH OUT OF WEST TEXAS ACROSS THE EASTERN PLAINS THU/FRI. MAX TEMPS THU- SAT...WHILE STILL VERY WARM...LOOK TO REMAIN JUST BELOW THE CENTURY MARK ON THE PLAINS THROUGH THE PERIOD. USUAL ISOLATED TO LOW SCATTERED POPS OVER THE MOUNTAINS LOOK FINE FOR NOW. && AVIATION... ISOLATED THUNDERSTORMS FOR KALS...KCOS AND KPUB THROUGH 03Z THIS EVENING...WITH THE GREATEST EXPECTED THREAT BEING ERRATIC GUSTS TO AROUND 45KT AND CG LTG. NORMAL DIURNAL SFC WINDS SHOULD SET IN BY 06Z ALL LOCATIONS. CONVECTION THREAT WILL RETURN FOR KALS BY 18Z TOMORROW...AND FOR KCOS AND KPUB BY 21Z SUNDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 505 AM MDT SAT AUG 11 2007 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 505 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON...WITH GREATEST COVERAGE OF THUNDERSTORMS ACROSS THE SOUTHERN MOUNTAINS AND PLAINS...GENERALLY SOUTH OF THE ARKANSAS RIVER. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE WIND GUSTS UP TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND MODERATE TO HEAVY RAINFALL. HOWEVER...ONE OR TWO STORMS COULD BRIEFLY BECOME STRONG PRODUCING SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING...ACROSS THE MOUNTAINS AND ADJACENT HIGH VALLEYS AND SOUTHEAST COLORADO FROM SUNDAY THROUGH FRIDAY. THE MAIN THREAT FROM ANY THUNDERSTORMS WOULD BE HAIL LESS THAN 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 39 km away, was scanning. The volume nearest the first event began at 05:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53897.